Lightning, Orange
- When
- June 25, 11:30 AM EST
- Where
- Orange County, 1.51 mi NNW of Apopka
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 28.690, -81.510
Lightning sparked a fire that heavily damaged a home in Apopka.
Typical central Florida pulse thunderstorms produced lightning that damaged homes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Typical central Florida pulse thunderstorms produced lightning that damaged homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 8:47 AM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 947 AM EDT MON JUN 25 2007 .DISCUSSION... TODAY...WEAK SHORTWAVE NEAR THE NORTHEAST GULF COAST HAS A CONSIDERABLE AMOUNT OF MID/HIGH CLOUDS ASSOCIATED WITH IT AND SOME HAS BEEN SPREADING ACROSS CENTRAL FLORIDA. MORNING SOUNDING AT THE CAPE WAS AFFECTED BY THE EARLY MORNING SHOWERS/STORMS THAT FORMED ALONG A CONVERGENCE LINE FROM THE COAST SOUTHEASTWARD...HENCE DO NOT THINK THE PRECIP WATER IS REPRESENTATIVE. EAST/SOUTHEAST GRADIENT FLOW RETURNING SHOULD INCREASE MOISTURE A LITTLE FROM YESTERDAY...AND FORECAST SOUNDINGS WITH ABOUT 1.5 INCHES LOOK REASONABLE. THE MID/HIGH CLOUDS WILL DELAY SURFACE HEATING IN SOME SPOTS...SO WILL NOT CHANGE THE CURRENT FORECAST WHICH HAS JUST A SMALL POP ACROSS INTERIOR COUNTIES AS THE SEA BREEZE MOVES INLAND. WITH SOME DRY MID LEVEL AIR AND 500 MB TEMPS AROUND MINUS 8...A FEW STORMS COULD BECOME STRONG...WHICH IS HANDLED WELL IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION...A FEW LATE DAY STORMS ARE POSSIBLE ACROSS THE INTERIOR ONCE AGAIN. SLIGHTLY MORE ONSHORE GRADIENT FLOW WOULD ARGUE FOR ACTIVITY A LITTLE FURTHER INLAND THAN YESTERDAY...UNLESS ACTIVITY INITIATES SOONER...WHICH DOES NOT LOOK LIKELY DUE TO SOME RATHER DENSE PATCHES OF CIRRUS SPREADING ACROSS THE AREA. && .MARINE...SLOWLY INCREASING EAST/SOUTHEAST FLOW IS EVIDENT AT THE BUOYS WHICH WILL BUILD SEAS 2-3 FEET WITH A 3-4 SECOND PERIOD... WHICH IS STILL NOT BAD UNLESS YOU HAVE A REAL SMALL BOAT. EXPECT MORE WIND CHOP ON TUE. && . .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....WIMMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1113 AM EDT MON JUN 25 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252130- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1113 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL FORM ALONG THE INLAND MOVING SEA BREEZE BOUNDARY. A FEW OF THESE WILL OCCUR OVER COASTAL SECTIONS THROUGH EARLY AFTERNOON...THEN EASTERLY STEERING WINDS WILL PUSH THE ACTIVITY TO THE INTERIOR COUNTIES DURING THE MID AND LATE AFTERNOON HOURS. A MID LEVEL DISTURBANCE NEAR THE NORTHERN FLORIDA PENINSULA MAY ALLOW A FEW STORMS TO BECOME STRONG WELL INLAND... MAINLY WEST OF I-4 BY LATE AFTERNOON. THE STRONGER STORMS MAY CONTAIN LOCALLY HEAVY RAIN...FREQUENT TO EXCESSIVE LIGHTNING... GUSTY WINDS TO 45 MPH...AND POSSIBLY SMALL HAIL .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED LIGHTNING STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY SOUTH OF ORLANDO AND CAPE CANAVERAL WHERE THE HIGHEST MOISTURE WILL RESIDE. MOISTURE LEVELS AND THE COVERAGE OF SHOWERS AND LIGHTNING STORMS WILL INCREASE SIGNIFICANTLY WEDNESDAY AND WILL REMAIN HIGH INTO THE WEEKEND. SOME PERIODS OF HEAVY RAIN AND LOCALLY GUSTY WINDS WILL BE POSSIBLE FROM MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS AFTERNOON AND SELF ACTIVATE IF NEEDED. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1154 AM EDT MON JUN 25 2007 FLZ044-045-144-251630- NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 1154 AM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS AFFECTING EASTERN LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER ZELLWOOD AND MOUNT DORA...LITTLE MOTION IS INDICATED. THESE STORMS WILL DRIFT TOWARDS LAKE APOPKA. FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE THROUGH ABOUT 1230 PM BEFORE THE STORMS START TO WEAKEN. RL
The Melbourne radar (KMLB), 105 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
2 lightning, 1 heavy rain. Local standard time, as filed.
Lightning sparked a fire that heavily damaged a home in Apopka.
Near 1.7 inches of rain fell in 20 minutes at Plymouth.
Lightning heavily damaged a home in Deltona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42353, 42348, 42356.